MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, the toric lens was implanted but removed.The embossed dots on the lens for the alignment purposes were not correct on the lens or not in the correct location and seems a manufacturing issue.There was patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
The intra ocular lens (iol) was returned in the lens case.Viscoelastic was observed on the lens.The lens had been cut into two pieces, returned adhered to each other.The lens portions were cleaned with klrp (klotho-related protein) to separate.The toric axis marks were misaligned/shifted.Product history records were reviewed and documentation indicated the product met release criteria.The root cause was determined to be related to the milling process.Auto-milling equipment did not properly place the wafer on mill post to ensure correct location of axis marks in relation to the mill path.This was determined to be a cosmetic issue.The toric axis is aligned with the toric axis marks.This is set by the mold.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Toric lens models have a 100% inspection at plainview to verify the axis mark alignments fall within the position bands per an approved template.The lens would not have met release criteria for the axis mark alignment.Improvements to the planview procedure to align requirements for inspection order and axis marks alignment with the templates was completed on (b)(6)2023.This lens was manufactured before the procedure updates.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in h.6.- component code updated.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19655876
Report Number1119421-2024-01244
Device Sequence Number6822795
Product Code MJP
UDI-Device Identifier00380652409735
UDI-Public(01)00380652409735(17)270103(11)230105(10)15557852(21)15557852051
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15557852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH INJECTOR; MONARCH II LOADING FORCEPS; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown